It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



High Cholesterol Message Board

  • Lipitor & side effects

  • Post New Thread   Closed Thread
    Thread Tools Search this Thread
    Old 02-12-2004, 11:25 AM   #1
    fustrated1
    Newbie
     
    fustrated1's Avatar
     
    Join Date: May 2003
    Location: Chicago, IL USA
    Posts: 4
    fustrated1 HB User
    Lipitor & side effects

    I'm 35 yrs old and recently had a physical. According to my doctor, all my lab work came back favorable, except my cholesterol. My results were; Total = 246, HDL = 42, LDL = 176 and my triglycerides were 158.

    My doctor told me that I should go on 10 mgs. of Lipitor now. He went on to explain that even if I changed my ways and work out seven days a week (I'm currently working out 2-3 days) and change my diet completely and I still will not achieve what he wants me to achieve.

    I've been on it for (4) days now and since day two, I have had an aggrevating headache in my temple area. I'll admit I've taken very little Ibuprofen, but have been cautious not to take too many meds. Is this side effect common? If this is to be expected and is this temporary? If not, I will not continue with this.

    I feel that putting me on Lipitor is a bit premature. Does anyone agree with this?

    Lastly, what are some good natural foods and supplements I could take to naturally lower my cholesterol? I'm not a fan of meds, due to side effects, and would rather take the natural route, if possible.

    Any feedback would be appreciated.

     
    Sponsors Lightbulb
       
    Old 02-13-2004, 06:15 AM   #2
    zip2play
    Inactive
     
    Join Date: Apr 2002
    Location: Jersey City, NJ
    Posts: 2,896
    zip2play HB User
    Re: Lipitor & side effects

    Frustrated,

    The Lipitor might have been a bit rash on his part (it's ultimately YOUR decision).
    No the light headaches aren't common....nor at all dangerous. What the more worrisome side effects might be are large muscle pains...aching thighs and knees, sore back and liver enzyme derangement.

    I think you might try HDL enhancement with fish oils (equivalent to 1000 mg. DHA +EPA: the active components in Omega-3 oils), and increased excercise.
    To get the LDL's down some go with the standards: low saturated fat intake, NO trans-fat intake and proper weight.

    You can always take the Lipitor if that regimen doesn't work for you...it often doesn't (except the fish oils are usually QUITE dependable!) Ten milligrams of Lipitor is an effective and usually side-effect-free dosage.

    Last edited by zip2play; 02-13-2004 at 06:17 AM.

     
    Old 02-13-2004, 09:18 PM   #3
    Fuchsia_Lay
    Inactive
     
    Join Date: Dec 2002
    Posts: 194
    Fuchsia_Lay HB User
    Re: Lipitor & side effects

    I have tried lipitor on separate occasions (elevated triglycerides).

    muscles & joints felt horrible.

    On tricor now -- no problems..

     
    Closed Thread

    Related Topics
    Thread Thread Starter Board Replies Last Post
    Lipitor side Effects Lost_in_Time High Cholesterol 2 06-22-2006 03:02 PM
    Lipitor: Side Effects & Vitamin C AussieBloke High Cholesterol 4 08-15-2005 05:33 AM
    Lipitor & Other Statins - A Pain or A Gain? RC2000 High Cholesterol 3 07-22-2005 07:56 AM
    Lipitor & itching Omani High Cholesterol 5 06-27-2005 06:09 PM
    Lipitor Question..... Gigi101 High Cholesterol 4 03-18-2005 06:04 AM
    Lipitor side affects Lady50 High Cholesterol 18 02-13-2005 07:16 AM
    Lipitor vs Other Statins atlas90503 High Cholesterol 18 01-02-2005 05:20 PM
    Lipitor and Side Effects Alistair High Cholesterol 2 09-17-2004 02:31 PM
    Lipitor Side Effects Karen102245 High Cholesterol 11 04-29-2004 02:12 PM




    Thread Tools Search this Thread
    Search this Thread:

    Advanced Search

    Posting Rules
    You may not post new threads
    You may not post replies
    You may not post attachments
    You may not edit your posts

    BB code is On
    Smilies are On
    [IMG] code is Off
    HTML code is Off
    Trackbacks are Off
    Pingbacks are Off
    Refbacks are Off




    Sign Up Today!

    Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

    I want my free account

    All times are GMT -7. The time now is 02:21 AM.





    © 2021 MH Sub I, LLC dba Internet Brands. All rights reserved.
    Do not copy or redistribute in any form!